1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Insulin

Discussion in 'Insulin' started by parkinsonryan, May 11, 2019.

  1. parkinsonryan

    parkinsonryan Type 1 · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    23
    I inject levamier witch is slow acting and novorapid which is fast acting I was ment to have novorapid now but had levamier instead by accident just wondering if it will still be okay to have novorapid aswell or not thanks
     
    • Hug Hug x 1
  2. parkinsonryan

    parkinsonryan Type 1 · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    23
    Just I need novorapid before food but don't want to take it as I have had levamier so I can't eat and don't no what Todo
     
    • Hug Hug x 2
  3. Scott-C

    Scott-C Type 1 · Well-Known Member

    Messages:
    2,217
    Likes Received:
    2,475
    Trophy Points:
    158
    Hi, parkinsonryan, I see you've been recently dx'd so it's understandable it's all a bit of a mystery at the moment!

    Ok, you've taken your basal, slow acting, levemir instead of the bolus, fast acting novorapid.

    The levemir you have just taken will act just like it normally would, a slow acting insulin to take care of background needs.

    But because you have taken it now instead of when you normally would, it means that you shouldn't "double up" the dose when the time comes for when you normally take the levemir dose.

    Let's say, for example, you normally inject the levemir before bed. When it gets to that time, think back to how much you just injected and then adjust the dose. If, for example, you would normally inject, say, 10u of levemir before bed, but you've just accidentally injected 6u, drop the 10u back to 4u, so you end up with 10u overall - there's a lot of leeway with slow basal insulin, the timing doesn't matter too much.

    Although you've injected the levemir sooner than you might normally do, it won't affect what you should do with the fast bolus novorapid. You still need that for meals, the levemir won't affect that.

    Just make sure you inject the novorapid on the other side of your stomach: the levemir will do its thing - keeping you steady when not eating, the novorapid will do its - dealing with meals.

    Good luck!
     
    • Agree Agree x 4
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook